Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 38, NWS New York, NY

August 18, 2017Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2017, 5:54 PM EDT for Orange County, New York. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2017, 5:54 PM EDT (21:54 UTC)
Expired
Aug 18, 2017, 6:45 PM EDT
In force
51 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Orange County, NY

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:05 PM EDTTSTM WND DMGMontgomery, NYTREE DOWN ON WARD STREET WHICH BROUGHT DOWN POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 2:27 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS51 KOKX 182154
SVROKX
NYC071-182245-
/O.NEW.KOKX.SV.W.0038.170818T2154Z-170818T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
554 PM EDT FRI AUG 18 2017

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Northeastern Orange County in southeastern New York...

* Until 645 PM EDT

* At 554 PM EDT, a severe thunderstorm was located over Montgomery,
  or near Walden, moving east at 20 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Walden around 605 PM EDT. 
  Gardnertown around 620 PM EDT. 
  Newburgh and New Windsor around 630 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
      4160 7409 4161 7407 4158 7405 4159 7395
      4153 7400 4146 7400 4140 7396 4140 7395
      4135 7396 4133 7398 4148 7439 4159 7434
      4163 7426
TIME...MOT...LOC 2154Z 284DEG 20KT 4154 7426 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC
2 follow-up statements
570 
WWUS51 KOKX 182226
SVSOKX

Severe Weather Statement
National Weather Service New York NY
626 PM EDT FRI AUG 18 2017

NYC071-182245-
/O.CON.KOKX.SV.W.0038.000000T0000Z-170818T2245Z/
Orange NY-
626 PM EDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ORANGE COUNTY...

At 626 PM EDT, a severe thunderstorm was located over Gardnertown, or
near Newburgh, moving east at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Newburgh and New Windsor around 640 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7395 4153 7400 4146 7400
      4143 7398 4147 7420
TIME...MOT...LOC 2226Z 285DEG 14KT 4154 7407 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC
523 
WWUS51 KOKX 182237
SVSOKX

Severe Weather Statement
National Weather Service New York NY
637 PM EDT FRI AUG 18 2017

NYC071-182246-
/O.EXP.KOKX.SV.W.0038.000000T0000Z-170818T2245Z/
Orange NY-
637 PM EDT FRI AUG 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 645 PM EDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7395 4153 7400 4146 7400
      4143 7398 4147 7420
TIME...MOT...LOC 2236Z 284DEG 20KT 4153 7400 

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:51 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 18, 3:51 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
351 PM EDT Fri Aug 18 2017

.SYNOPSIS...
A cold front will move slowly east across the area late tonight,
then stall just east of Long Island on Saturday. High pressure
will follow Saturday night through Tuesday. A cold front will
pass across the area Wednesday night followed by high pressure.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF
NORTHEAST NJ...SOUTHEAST NY...NYC...WESTERN LONG ISLAND AND
WESTERN CT THROUGH 9 PM...

Damaging wind gusts are possible with any thunderstorm that
develops through 9 pm as they approach from the west.

In addition to the severe weather threat, the threat of flash
flooding remains high due to a combination of earlier rainfall
of up to 4 inches in some areas, anomalously high dew points and
precipitable water values up to 2.2 inches. As such, a Flash
Flood Watch was issued for NE NJ, the Metro NJ/NYC area,
including Rockland, Westchester, and Nassau Counties in NY and
Southern Fairfield County in CT until 11 pm this evening with
the expectation that showers and thunderstorms will increase
ahead of the cold front.

Satellite imagery shows a SW/NE dry slot advecting NE across NE
NJ. This will increase sfc based and low lvl instability
resulting in the development of organized convection mainly aft
20z this afternoon from SW to NE.

There is a moderate risk of rip currents at ocean beaches,
potentially becoming high this afternoon.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Leftover showers and TSTMs will end with the passage of the cold
front between 06z and 12z overnight. With light winds forecast
during this time, areas of fog will develop, possibly dense
across Long Island and Southern CT.

With a digging upstream trough approaching Saturday, the cold
front may not make it too far off the Long Island coast. In
fact, it's possible that it might retrograde a bit until the
passage of this trough Saturday night.

Dryer air will advect east across the area Saturday night as
high pressure advects east toward the area.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A broad area of high pres will build in Sun and Mon. This will
produce seasonable temps and mostly clear skies. A thermal ridge
will build into the region Tue into Wed, producing a mini heat
wave. Some spots, particularly across nern NJ, may hit the 2 day
heat advy criteria. As subtropical moisture becomes entrained
in the flow, an increase in high clouds can be expected by Wed.
The cold frontal timing has slowed slightly from the previous
12Z model suite, so right now the timing is for the late aftn
and eve. Although the best chance for tstms will be with the
fropa Wed, there will be chances prior, albeit lower, due to the
unstable airmass and onset of lowering heights. Because of the
progged position of the front and tendency of the guidance to
smooth out the temp gradient, highs were manually raised on Wed.
A significant cool down then looks to follow for the end of the
week. The models have been very consistent with this signal,
although the exact magnitude of the cold airmass remains in
question. It would not be totally surprising to see some lows in
the furthest outlying areas touch the upr 40s next weekend.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A cold front slowly approaches the region this evening but lags
nearby until early Saturday.

Showers and thunderstorms cross all the NYC terminals between 21z
and 01z. What is left of the line will be east of KISP and KGON by
04-05z. Any storm may contain gusty winds and torrential rain.
MVFR/IFR/lIFR ceilings are likely with the convection.  Little or no
improvement is expected overnight since overall conditions will
remain saturated and fog and stratus are likely to continue or
redevelop. VFR returns Saturday morning as drier air works into the
region.

Southerly winds this afternoon, mainly between 10 to 15 kts. Gusts
to 25 kt possible along the coast. Higher gusts possible with any
thunderstorm.  Winds become west and eventually northwest early
Saturday but remain light.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: High confidence of showers and thunderstorms
between 21-01z. Amendments likely for changing ceilings and
visibilities.

KLGA TAF Comments: High confidence of showers and thunderstorms
between 21-01z. Amendments likely for changing ceilings and
visibilities.

KEWR TAF Comments: High confidence of showers and thunderstorms
between 21-01z. Amendments likely for changing ceilings and
visibilities.

KTEB TAF Comments:High confidence of showers and thunderstorms
between 21-01z. Amendments likely for changing ceilings and
visibilities.

KHPN TAF Comments: High confidence of showers and thunderstorms
between 21-01z. Amendments likely for changing ceilings and
visibilities.

.OUTLOOK FOR 00Z SATURDAY THROUGH WEDNESDAY...
.Saturday-Monday...VFR. light NW wind becoming SW by Late
Sunday and Monday.
.Tuesday...Isolated showers and thunderstorms possible with
MVFR or lower conditions...otherwise VFR. Light southwest
wind.
.Wednesday...Scattered showers and thunderstorms with MVFR
possible. Gusty southwest wind to 20 kt.

&&

.MARINE...
A Small Craft Advisory/SCA remains in effect across the Atlantic
Ocean coastal waters through tonight as a cold front approaches.
Heavy showers and TSTMs are likely. Areas of dense fog are
possible until sunrise.

Weather conditions improve with the passage of a cold front
Saturday morning as winds and seas fall below SCA levels.

Winds and seas will increase ahead of a cold frontal passage late
Tuesday and Wednesday. Seas on the ocean may linger aoa 5 ft Wed ngt
behind the front. Winds and seas thereafter are progged to remain
blw sca lvls.

&&

.HYDROLOGY...
Another round of heavy showers and thunderstorms is likely with
up to 2 to 4 inches of rain possible. A Flash Flood Watch was
issued for NE NJ, the Metro NJ/NYC area, including Rockland,
Westchester, and Nassau Counties in NY and Southern Fairfield
County in CT until 11 pm.

Impacts from potential showers and thunderstorms Tuesday into
Wednesday are uncertain at this point.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 11 PM EDT this evening for CTZ009.
NY...Flash Flood Watch until 11 PM EDT this evening for NYZ069>075-
     176>179.
NJ...Flash Flood Watch until 11 PM EDT this evening for NJZ002-004-
     006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...JMC/GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JMC
AVIATION...IRD
MARINE...JMC/GC
HYDROLOGY...JMC/GC
Hazardous weather outlook, Aug 18, 2:39 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
239 PM EDT Fri Aug 18 2017

CTZ009-NJZ002-004-006-103>108-NYZ069>074-176-177-191845-
Southern Fairfield-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Rockland-Northern Westchester-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
239 PM EDT Fri Aug 18 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-NYZ067-068-191845-
Northern Fairfield-Orange-Putnam-
239 PM EDT Fri Aug 18 2017

...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006>008-010>012-NYZ078-079-191845-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwestern Suffolk-Northeastern Suffolk-
239 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Multiple rounds of showers and thunderstorms will also pose a threat
for flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-345-350-353-191845-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
239 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-191845-
New York Harbor-
239 PM EDT Fri Aug 18 2017

...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-355-191845-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
239 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Some thunderstorms could produce winds equal to or greater than gale
force.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-191845-
Southwestern Suffolk-Southeastern Suffolk-
239 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Multiple rounds of showers and thunderstorms will also pose a threat
for flash flooding.

There is a moderate risk of rip currents at ocean beaches,
potentially becoming high this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-179-191845-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
239 PM EDT Fri Aug 18 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 18, 12:23 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1223 PM EDT FRI AUG 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     FLASH FLOOD      GREAT NECK ESTATES      40.79N  73.74W
08/18/2017                   NASSAU             NY   EMERGENCY MNGR

            POLICE ASSISTING CAR STUCK IN WATER AT CLOVER DRIVE AND
            MYRTLE DRIVE

0930 AM     FLASH FLOOD      1 SSW HALESITE          40.88N  73.42W
08/18/2017                   SUFFOLK            NY   LAW ENFORCEMENT

            VEHICLE STUCK IN WATER WITH WATER UP TO HOOD OF CAR.

0950 AM     FLASH FLOOD      1 ENE WEST HILLS        40.82N  73.42W
08/18/2017                   SUFFOLK            NY   LAW ENFORCEMENT

            CAR STUCK IN WATER AT WEST HILLS ROAD AND CHICHESTER
            ROAD

1030 AM     FLASH FLOOD      1 SSW CRAB MEADOW       40.91N  73.34W
08/18/2017                   SUFFOLK            NY   LAW ENFORCEMENT

            CARS STUCK IN WATER ON LOCUST ROAD IN CRAB MEADOW
            SECTION OF NORTHPORT

1045 AM     FLASH FLOOD      1 W WADING RIVER        40.95N  72.84W
08/18/2017                   SUFFOLK            NY   PUBLIC

            CURRENT OF WATER TO TOP OF TIRES FLOWING OVER THE ROAD
            AT THE INTERSECTION OF ROUTE 25A AND WADING RIVER MANOR
            ROAD. SOME VEHICLES NOT ABLE TO PASS THROUGH.

&&

JE
Special weather statement, Aug 18, 4:49 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New York NY
449 PM EDT FRI AUG 18 2017

NYZ067-182130-
Orange-
449 PM EDT FRI AUG 18 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...

At 449 PM EDT, a strong thunderstorm was located over Hartwood, or 9
miles south of Monticello, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Middletown, Goshen, Howells, Florida, Cuddebackville, Otisville,
Huguenot, Bloomingburg, Oakland, Scotchtown, Deerpark, Mechanicstown,
Slate Hill, Circleville and Bullville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4150 7472 4150 7448 4155 7444 4158 7439
      4157 7425 4131 7432 4141 7474 4143 7474
      4143 7476 4146 7476 4146 7475 4149 7476
TIME...MOT...LOC 2049Z 282DEG 20KT 4152 7474

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:11 AM EDTSmall Craft AdvisoryOKX30 hr
Aug 18, 6:11 AM EDTSpecial Weather StatementOKXOrange49 min
Aug 18, 6:53 AM EDTSpecial Weather StatementOKXNew York, Orange, Putnam, Richmond, Rockland52 min
Aug 18, 7:26 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Rockland, Westchester3 hr
Aug 18, 8:34 AM EDTSpecial Weather StatementOKXNassau41 min
Aug 18, 9:24 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk51 min
Aug 18, 9:59 AM EDTFlash Flood WarningOKXSuffolk61 min
Aug 18, 10:17 AM EDTAreal Flood AdvisoryOKXNassau58 min
Aug 18, 10:24 AM EDTAreal Flood AdvisoryOKXSuffolk51 min
Aug 18, 11:06 AM EDTAreal Flood AdvisoryOKXSuffolk54 min
Aug 18, 11:17 AM EDTAreal Flood AdvisoryOKXSuffolk118 min
Aug 18, 12:30 PM EDTAreal Flood AdvisoryOKXSuffolk60 min
Aug 18, 1:06 PM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more8 hr
Aug 18, 4:49 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 18, 5:21 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Aug 18, 6:28 PM EDTSpecial Weather StatementOKXKings, Richmond62 min
Aug 18, 6:44 PM EDTSpecial Marine WarningOKX61 min
Aug 18, 6:51 PM EDTSpecial Weather StatementOKXPutnam54 min
Aug 18, 6:53 PM EDTAreal Flood AdvisoryOKXKings, Richmond3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.